Alert archive / Nebraska / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 143, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 5, 2015, 3:33 PM MDT for Sheridan County, Nebraska. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2015, 3:33 PM MDT (21:33 UTC)
- Expired
- Jul 5, 2015, 4:15 PM MDT
- In force
- 42 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 50.0 mph
County Sheridan County, NE
The radar
The Rapid City radar (KUDX), 134 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 4:03 PM MDT | HAIL 1 | 10 Nw Gordon, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KRAP), launched 12:00Z, 9.6 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 357 J/kg
- Mixed-layer CIN
- -280 J/kg
- Mixed-layer LCL
- 2268 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
595
WUUS53 KLBF 052133
SVRLBF
NEC161-052215-
/O.NEW.KLBF.SV.W.0143.150705T2133Z-150705T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
333 PM MDT SUN JUL 5 2015
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL SHERIDAN COUNTY IN THE PANHANDLE OF NEBRASKA...
* UNTIL 415 PM MDT
* AT 330 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES EAST OF
PINE RIDGE...AND MOVING SOUTHEAST AT 10 MPH.
HAZARD...GOLF BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
TO ROOFS...SIDING...WINDOWS AND VEHICLES.
* LOCATIONS IMPACTED INCLUDE...
MOUNT MARIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4300 10245 4300 10214 4286 10218 4285 10255
4301 10254 4301 10246
TIME...MOT...LOC 2133Z 323DEG 9KT 4301 10244
HAIL...1.75IN
WIND...<50MPH
$$
CDC2 follow-up statements
968
WWUS53 KLBF 052155
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
455 PM CDT SUN JUL 5 2015
NEC161-052215-
/O.CON.KLBF.SV.W.0143.000000T0000Z-150705T2215Z/
SHERIDAN NE-
355 PM MDT SUN JUL 5 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
SHERIDAN COUNTY UNTIL 415 PM MDT...
AT 354 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES NORTHWEST
OF GORDON...AND MOVING SOUTHEAST AT 20 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF NORTHERN SHERIDAN COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4285 10247 4300 10245 4300 10214 4286 10218
TIME...MOT...LOC 2155Z 319DEG 17KT 4293 10236
HAIL...1.75IN
WIND...60MPH
$$
CDC576 WWUS53 KLBF 052214 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 514 PM CDT SUN JUL 5 2015 NEC161-052223- /O.EXP.KLBF.SV.W.0143.000000T0000Z-150705T2215Z/ SHERIDAN NE- 414 PM MDT SUN JUL 5 2015 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL SHERIDAN COUNTY WILL EXPIRE AT 515 PM CDT... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. A SEVERE THUNDERSTORM WARNING IS IN EFFECT FOR CENTRAL SHERIDAN COUNTY UNTIL 445 PM MDT LAT...LON 4285 10247 4300 10245 4300 10214 4286 10218 TIME...MOT...LOC 2213Z 319DEG 17KT 4287 10228 $$ CDC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 2:00 PM MDT, 1 hour 33 minutes earlier.
Area forecast discussion, Jul 5, 2:00 PM MDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 300 PM CDT SUN JUL 5 2015 .SYNOPSIS... ISSUED AT 259 PM CDT SUN JUL 5 2015 AT 20Z THE UPPER LEVEL SYNOPTIC FEATURES IMPACTING THE SHORT TERM FORECAST INCLUDE A NORTHERN STREAM TROUGH TRACKING EASTWARD OVER SOUTH CENTRAL CANADA...AND A SHORTWAVE TROUGH ROUNDING THE TOP OF SOUTHWESTERN CONUS RIDGE AND EJECTING INTO THE EASTERN ROCKIES. THE CANADIAN TROUGH WAS PUSHING A COLD FRONT THROUGH THE NORTHERN PLAINS AND INTO NORTHWEST NEBRASKA AS OF MID AFTERNOON. SO FAR MOST CONVECTION HAS BEEN SCATTERED AND POST-FRONTAL AS THE MAIN UPPER LEVEL FORCING LAGS BEHIND THE FRONT AND THE LOCAL ATMOSPHERE REMAINS CAPPED TO CONVECTION DUE TO THE ADVECTION OF A WARM EML FROM THE SOUTHWEST. LOW LEVEL SOUTHERLY FLOW IN ADVANCE OF THE FRONT HAS BROUGHT WARM AND HUMID CONDITIONS OVER MOST OF THE FORECAST AREA. WARMEST READINGS ARE IN FAR SOUTHWEST NEBRASKA WHERE DEEPER MIXING OF THE BOUNDARY LAYER HAS OCCURRED WITH SOME SPOTS APPROACHING TRIPLE DIGITS. POINTS FURTHER NORTH AND EAST SIT IN THE MID 80S TO LOW 90S BUT HAVE ELEVATED DEWPOINTS IN THE MID 60S TO NEAR 70. && .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 259 PM CDT SUN JUL 5 2015 A STRONG COLD FRONT WILL DRIVE SOUTH THROUGH THE CWA AS A SHORTWAVE TROUGH AXIS ROUNDS THE BASE OF THE UPPER LEVEL LOW OVER SOUTH CENTRAL CANADA. WARM TEMPERATURES IN THE MID LEVEL WILL LIMIT MOST CONVECTION OVER THE NEXT COUPLE HOURS...BUT WIDESPREAD SHOWERS AND THUNDERSTORMS WILL BEGIN DEVELOP ALONG THE FRONT LATER THIS AFTERNOON AND EVENING AS DEEP LAYER ASCENT INCREASES. CAMS HAVE BEEN CONSISTENT TODAY WITH ADVERTISING THE MOST WIDESPREAD CONVECTION OVER THE NORTHERN HALF OF THE CWA...GENERALLY NORTH OF HWY 2. FURTHER SOUTH MORE ISOLATED TO SCATTERED ACTIVITY IS EXPECTED...PRIMARILY DRIVEN BY THE SHORTWAVE CURRENTLY MOVING INTO NORTHERN COLORADO. STEEP MID-LEVEL LAPSE RATES OVERSPREADING THE TOP OF A THETA-E RICH BOUNDARY LAYER HAVE CONTRIBUTED TO HIGH CAPE VALUES. BEST CHANCE FOR A COUPLE STORMS WITH LARGE HAIL AND DAMAGING WINDS WILL LIKELY RESIDE IN NORTHERN NEBRASKA WHERE DEEP LAYER SHEAR PROFILES ARE MORE FAVORABLE...ALTHOUGH AN ISOLATED SEVERE STORM BACK INTO SOUTHWEST NEBRASKA CANNOT BE RULED OUT. SEVERE THREAT SHIFTS NORTH AND EAST OF THE CWA TONIGHT AS THE NOSE OF STRENGTHENING LLJ WILL LIKELY SEND AN MCS THROUGH EASTERN SOUTH DAKOTA. LOCALLY HEAVY RAINFALL WILL ALSO BE A THREAT THIS EVENING AND TONIGHT. CONVECTION IS LIKELY TO PERSIST INTO THE OVERNIGHT HOURS IN THE POST-FRONTAL REGIME AS THE NORTHERN PLAINS SITS IN THE DIVERGENT RIGHT ENTRANCE REGION OF A STRONG UPPER LEVEL JET STREAK ROUNDING THE BASE OF THE CANADIAN LOW. LOW LEVEL SOUTHERLY FLOW OVER THE LAST 24 TO 36 HOURS HAS ALLOWED FOR THE POLEWARD FLUX OF RICH GULF MOISTURE. AN ADDITIONAL SURGE OF MID TO UPPER LEVEL PACIFIC MONSOONAL MOISTURE WILL ARRIVE AS A SHORTWAVE TROUGH MOVES OUT OF NORTHERN COLORADO AND INTO THE CENTRAL HIGH PLAINS. THIS MOISTURE PLUME IS EVIDENT BY A LARGE CLOUD SHIELD AND ANOMALOUS HIGH DEWPOINTS/PWATS OVER THE INTERMOUNTAIN WEST THIS AFTERNOON. ALL MODEL GUIDANCE HAS SHOWN THE HIGHEST POTENTIAL FOR HEAVY RAINFALL ACROSS NEAR THE SD/NEBRASKA BORDER. SYNOPTIC SCALE SUBSIDENCE OVERSPREADS THE CWA LATE TONIGHT INTO MONDAY MORNING AS THE UPPER LEVEL LOW KICKS EAST...WHICH WILL BRING A GRADUAL END TO PRECIPITATION. MUCH COOLER AND DRIER CANADIAN AIR SPILLS INTO THE NORTHERN AND CENTRAL PLAINS WITH COMFORTABLE HIGHS ONLY IN THE 70S EXPECTED. STEEP LOW LEVEL LAPSE RATES BENEATH COOL AIR ALOFT WILL PROMOTE THE DEVELOPMENT OF SHALLOW CUMULUS CLOUDS AND MAYBE EVEN A FEW ISOLATED SHOWERS DURING THE AFTERNOON HOURS...BUT CONFIDENCE IN THIS SCENARIO IS TOO LOW TO INCLUDE ANY MENTION OF POPS IN THE FORECAST AT THIS TIME. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 259 PM CDT SUN JUL 5 2015 MONDAY NIGHT THROUGH WEDNESDAY...COOL PACIFIC HIGH PRESSURE WILL REMAIN OVER THE FCST AREA. WINDS BECOME SOUTHEAST TUESDAY MORNING AND BEGIN RETURNING MOISTURE ONTO THE CNTL HIGH PLAINS. THE WRN U.S. UPPER LEVEL RIDGE VANISHES TO BE REPLACED BY A RIDGE OFF THE WESTERN ATLANTIC WHICH WILL MIGRATE WEST. THIS ALLOWS AN UPPER LOW OFF THE CALIFORNIA COAST TO FEED UPPER LEVEL MOISTURE ACROSS THE ROCKIES AND A WEAK UPPER LEVEL DISTURBANCE SHOULD BE MOVING THRU ERN WY TUESDAY. THIS DISTURBANCE COULD PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS ACROSS WRN NEB TUESDAY NIGHT. THIS WAVE WILL LIKE LIFT NORTHEAST WEDNESDAY. A SECOND DISTURBANCE WILL THEN MOVE OFF OF THE COLORADO FRONT RANGE WEDNESDAY SUSTAINING SCATTERED SHOWER AND THUNDERSTORM ACTIVITY AND ALLOWING IT TO ADVANCE EAST A BIT BUT STILL FAVORING NRN AND WRN NEB. HIGHS IN THE 70S ARE EXPECTED BOTH DAYS WITH LOWS IN THE 50S. DEW POINTS REMAIN IN THE 50S. WEDNESDAY NIGHT THROUGH SUNDAY...THE AFOREMENTIONED RIDGE MIGRATING WEST THROUGH THE MIDSOUTH AND UPPER LOW OFF THE CALIFORNIA COAST SPELL TROUBLE FOR THE TEMPERATURE FORECAST. THE UPPER LOW MOVES ASHORE AND SENDS HOT DESERT AIR INTO THE CNTL PLAINS BEGINNING AS EARLY AS FRIDAY. THE GEF...GFS AND GEM MODELS HAVE SLOWED THE WESTWARD MOTION OF THE ATLANTIC RIDGE. THIS HAS NO REAL BEARING ON THE FORECAST OTHER THAN TO KEEPS HEIGHTS LOW. THE ECM IS VERY FAST BUILDING THE RIDGE INTO THE FOUR CORNERS BY SUNDAY. A DRY LINE SHOULD FORM AS LOW PRESSURE DEVELOPS UP AND DOWN THE CNTL AND NRN HIGH PLAINS. THE DESERT AIR APPEARS TO PLACE THE DRY LINE EAST OF HIGHWAY 83. THE GEF MODEL WOULD APPEAR TO KEEP THE DRY LINE WEST OF 83. DISTURBANCES SHOULD COME OFF THE FRONT RANGE THURSDAY AND FRIDAY PRODUCING SOME CHANCE OF RAIN. THEREAFTER...RAIN CHANCES DIMINISH AS TEMPERATURES AT H700MB RISE INTO THE TEENS FRIDAY THROUGH SUNDAY WITH HIGHS IN THE UPPER 80S AND 90S. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 1230 PM CDT SUN JUL 5 2015 PRIMARY FORECAST CONCERN FOR THE 18Z TAF ISSUANCE IS THE PASSAGE OF A STRONG COLD FRONT LATER THIS AFTERNOON AND EVENING...AND THE IMPACTS IT WILL HAVE ON LOCAL AVIATION CONDITIONS OVER THE NEXT 24 HOURS. SHOWERS AND THUNDERSTORMS WILL LIKELY DEVELOP ALONG AND BEHIND THE FRONT AS IT MOVES INTO NORTHERN NEBRASKA BY LATE AFTERNOON...CAPABLE OF STRONG WINDS...HAIL...AND HEAVY RAIN. CONFIDENCE IN THUNDERSTORM COVERAGE AND INTENSITY DECREASES TO THE SOUTH...ALTHOUGH WINDS WILL SWITCH TO OUT OF THE NORTH AND BE GUSTY AT TIMES. EXPECTING MOST TSRA ACTIVITY TO PUSH OFF TO THE EAST BY MONDAY MORNING...HOWEVER OVC MVFR CIGS WILL BE POSSIBLE ACROSS NORTHERN NEBRASKA. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...MARTIN SHORT TERM...MARTIN LONG TERM...CDC AVIATION...MARTIN
Hazardous weather outlook, Jul 5, 2:29 PM MDT, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 329 PM CDT SUN JUL 5 2015 NEZ004>010-022>029-035>038-056>059-069>071-094-062030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 329 PM CDT SUN JUL 5 2015 /229 PM MDT SUN JUL 5 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. A COLD FRONT WILL SURGE SOUTHEAST THROUGH WESTERN AND NORTH CENTRAL NEBRASKA THIS EVENING AND TONIGHT...WHICH WILL GENERATE WIDESPREAD SHOWERS AND THUNDERSTORMS OVER THE AREA. THE BEST CHANCE FOR THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAINFALL WILL BE ACROSS NORTHERN NEBRASKA...GENERALLY NORTH OF HWY 2. CONDITIONS WILL NOT BE AS FAVORABLE FOR SEVERE WEATHER FURTHER SOUTH...BUT A FEW STORMS REACHING SEVERE LIMITS CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. CHANCES FOR SHOWERS AND THUNDERSTORMS ARE IN THE FORECAST TUESDAY NIGHT THROUGH THURSDAY. THE POTENTIAL FOR SEVERE WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IN AREAS NORTH OF HIGHWAY 92 IN PARTS OF WESTERN AND NORTH CENTRAL NEBRASKA LATE THIS AFTERNOON THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) MARTIN
In the hours before
Local storm report, Jul 5, 9:47 AM MDT, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1047 AM CDT SUN JUL 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 AM HEAVY RAIN 6 SSW CODY 42.86N 101.29W
07/05/2015 M2.50 INCH CHERRY NE PUBLIC
DELAYED REPORT FROM STORMS OVERNIGHT.
&&
MOLDANThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 8:32 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 58 min |
| Jul 4, 9:38 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 52 min |
| Jul 5, 4:05 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 40 min |
| Jul 5, 4:42 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 25 min |
| Jul 5, 5:01 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 44 min |
| Jul 5, 5:15 PM MDT | Tornado Warning | LBF | Cherry | 30 min |
| Jul 5, 5:41 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 49 min |
| Jul 5, 5:47 PM MDT | Severe Thunderstorm Warning | LBF | Garden | 43 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.